MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT281418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6-code b14: a review of the manufacturing records indicated the lots met all pre-release manufacturing specifications.H6-code b20 and h3-other: the device remains implanted in the patient.Therefore a device evaluation could not be performed.H6-code b13: additional information to the event and the embolization, and dicom imaging series for evaluation have been requested from the study coordinator.The answer is pending.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2014, the patient presented with a 52.6 mm abdominal aortic aneurysm that was endovascular treated with gore® excluder® aaa endoprostheses.It was reported that from (b)(6) 2022, to (b)(6) 2023, aneurysm growth from 70 mm to 78 mm has been identified via cta imaging.Additionally a type ii endoleak was identified on (b)(6) 2023.Due to aneurysm enlargement it was decided to perform an endovascular embolization on (b)(6) 2023.The procedure was successfully completed.The patient tolerated the procedure.An additional cta imaging was performed on (b)(6) 2023, with an aneurysm growth to 79 mm.
 
Additional Manufacturer Narrative
G: corrected address for manufacturing site.
 
Additional Manufacturer Narrative
B5: updated event description.E1: added last name and address line 2.Cause investigation and conclusion: the incident information was received from a prospective study.The database entries were reviewed and the provided information was captured in sections 2 and 3.Additional information to the event, anatomical conditions and endoleak location were requested from the study coordinator.Provided information was captured in section 3.Also dicom imaging series were requested to be returned for evaluation.A review of the manufacturing records indicated the lots met all pre-release manufacturing specifications.The device remains implanted in the patient.Therefore a device evaluation could not be performed.Eight angiogram runs dated (b)(6), 2023, were shared with gore for evaluation.The imaging evaluation showed the following: cannot confirm aneurysm size with angiogram images.Images show contrast pooling in the aneurysm sac, outside the implanted devices on all imaging until the angiogram run @2:12pm.There appears to be embolization materials in unknown vessels that communicated with the contrast in the sac.A type ii endoleak is confirmed on imaging and appears to be resolved on the last angiogram run @2:12pm.No potential new or different reasonably foreseeable risks related to the device or its use were identified based on this event.Ongoing risk/benefit assessment affirms risk acceptability based on current performance.No corrective measures are needed as a result of this event.Gore will continue to monitor post-market data closely to ensure that the risk assessment remains accurate.Considering the incident description, no further information was provided to gore, and the results of this investigation, this occurrence did not warrant remedial, corrective or preventative action in addition to no field safety action.This complaint was initiated based on information received from a study alert.Clinical images of one time-point were shared with gore for evaluation.The imaging evaluation confirmed the reported type ii endoleak.The available information reported in the complaint does not reasonably suggest a potential malfunction has occurred.The reported type ii endoleak represents a known complication or adverse event that can occur when using stent-graft endovascular devices and can arise as a result of a multitude of factors, including intraprocedural technical considerations, hemodynamics, patient-related risk factors and disease progression.No allegation of device malfunction was indicated with respect to device performance.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of the type ii endoleak and assign a root cause.The gore® excluder® aaa endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail.The ifu states the following: potential device or procedure-related adverse events: adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: aneurysm enlargement.Endoleak.
 
Event or Problem Description
It was reported that on (b)(6), 2014, the patient presented with a 52.6 mm abdominal aortic aneurysm that was treated with gore® excluder® aaa endoprostheses.It was reported that between (b)(6), 2022, and (b)(6), 2023, computed tomography angiography (cta) revealed aneurysm growth from 70 mm to 78 mm.In addition, a type ii endoleak feeding the aneurysmal sac at the right iliac leg of the endoprosthesis was detected on (b)(6) 2023.On (b)(6), 2023, an embolization with 1.5 cc of squidperi (plusmedica) was performed to resolve the type ii endoleak.An aortogram showed that the endoleak originated from the right lateral sacral branches which were filled through the left hypogastric posterior division-left lateral sacral-middle sacral-right lateral sacral circuit.The procedure was successfully completed.The patient tolerated the procedure.Reportedly, a cta performed on (b)(6) 2023, showed persistent type ii endoleakage.The aneurysmal sac measured 79 mm.No further reintervention was reported.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17002024
Report Number3007284313-2023-02521
Device Sequence Number6579953
Product Code MIH
UDI-Device Identifier00733132610730
UDI-Public00733132610730
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model NumberRMT281418
Device Catalogue NumberRMT281418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer11/10/2023
11/10/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date11/10/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight79 KG